MAUDE Adverse Event Report: ARTHROCARE CORP. PERC DLR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PERC DLR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number K7920-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor had an issue placing the cannula.When he removed it to reposition, he noticed there was a "notch" or a "divot" that was perceived to be a crack at first.Either way, the cannula was defective.No patient injury was reported, 30 minutes to 1 hour delay.
 
Additional Manufacturer Narrative
There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows a divet in the cannula midway down.Further observation shows that the cannula is slightly bent as well.During removal of the stylus from the cannula, it took a significant amount of force due to the bent cannula.The complaint was verified but the root cause could not be determined with confidence.Several factors could have contributed to the damaged cannula.It is possible that the cannula was damaged in-transit to the customer, the device inadvertently dropped or the device may have been hit against another hard object.There were no indications to suggest the device did not meet product specifications upon release into distribution.Device returned for evaluation.
 
Event or Problem Description
The procedure was canceled.It was not completed.No patient injuries were reported.

Brand Name
PERC DLR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7105159
Report Number3006524618-2017-00409
Device Sequence Number11100633
Product Code GEI
UDI-Device Identifier00817470004472
UDI-Public(01)00817470004472(17)190601(10)2000926
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K030954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date06/30/2019
Device Model NumberK7920-01
Device Catalogue NumberK7920-01
Device Lot Number2000926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1